Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

August 2, 2021Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 2, 2021, 10:44 AM CDT for Avoyelles Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 10:44 AM CDT (15:44 UTC)
Expired
Aug 2, 2021, 11:15 AM CDT
In force
31 min
Issued by
NWS Lake Charles, LA

County Avoyelles Parish, LA

The radar

The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS84 KLCH 021544
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
1044 AM CDT Mon Aug 2 2021
 
LAZ029-021615-
Avoyelles LA-
1044 AM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 1115 AM CDT...

At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dupont, or near Moreauville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Simmesport, Moreauville, Bordelonville, Plaucheville, Dupont, Big
Bend and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3119 9168 3117 9168 3116 9170 3114 9172
      3112 9172 3110 9170 3109 9172 3107 9171
      3105 9172 3099 9178 3097 9181 3087 9180
      3085 9183 3085 9196 3119 9204 3120 9170
TIME...MOT...LOC 1544Z 267DEG 21KT 3099 9191 

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:12 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 2, 7:12 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
712 AM CDT Mon Aug 2 2021

.DISCUSSION...
02/12Z TAF Issuance.

&&

.AVIATION...
Scattered to numerous SHRA/TSRA expected to develop acrs the area
today south of a weak frontal boundary. Conditions currently VFR
although some brief vsby reductions due to BR have occurred and
will be possible for another hour or so at AEX. VFR should prevail
through the day except during periods of convection. As activity
becomes more widespread, cigs are expected to lower to MVFR,
initially at AEX this aftn then eventually at the southern
terminals during the evening. MVFR cigs will prevail after 06Z
tonight, with cigs at AEX possibly lowering to IFR late tonight.
Winds will be light and vrbl, possibly bcmg northerly at AEX
toward the end of the period.

24

&&

.PREV DISCUSSION... /issued 414 AM CDT Mon Aug 2 2021/

SYNOPSIS...
Latest UA analysis and WV imagery shows an amplified pattern acrs
the CONUS with a trough over the eastern half of the country with
ridging acrs the Rockies and Intermountain West. At the sfc, a
frontal boundary extends acrs N LA into NE LA arcing southwest
toward cntl TX.

Shortwave energy translating into the base of the trough aloft is
interacting the sfc front to produce an extensive area of showers
and storms acrs N LA into NE TX, spreading eastward into W MS
early this morning. Meanwhile, typical nocturnal convective
development is taking place over the coastal waters, and this
activity is expected to expand in coverage through sunrise.

24

SHORT TERM [Today through Wednesday night]...

Moisture has increased quite a bit since this time yesterday, with
PWATs around 2 inches areawide, and this is expected to continue
today, with PWATs up to 2.3-2.4 inches as moisture pools in
advance of the slow moving sfc front. Hourly PoP trends suggest
convection peaking at two separate times/areas today...first along
the coastal/southern LA this morning as nearshore convection
spreads inland, then again later this aftn acrs cntl/w LA as the
sfc front sags southward into the area. Activity will gradually
become more widespread acrs the area during the aftn and into the
evening.

Abnormally high moisture content acrs the region will support
efficient rainfall processes, with storms capable of producing
heavy rainfall and high rainfall rates. Areal QPF values range
from less than an inch to around 2 inches through tonight, and
while a widespread flood risk is not expected, isolated pockets
of flooding will be possible where heavier rain occurs, especially
in low lying or urban areas. The most recent Excessive Rainfall
Outlook from WPC has upgraded much of the area to a SLGT risk
for today/tonight.

Increasing and more widespread cloud cover along with
showers/storms will keep temperatures from warming too much today.
High temps are expected to reach the upper 80s or around 90,
although conditions will still be humid. Despite the mugginess,
apparent temperatures are expected to remain below 100 degrees, a
tolerable change from the recent string of Heat Advisory/Warning
days.

The front will be very slow to progress southward through Tuesday,
and will maintain a focus for showers and storms acrs the area.
The front will eventually settle toward the coast Tuesday night
into Wednesday, with the axis of highest PoPs shifting south
toward the coastal waters. Sfc high pres ridging southward and
northwesterly flow developing aloft will allow a drier airmass to
move into the area Tuesday night into Wednesday, with rain chcs
coming to an end acrs the northern half of the area, and
decreasing overall coverage acrs the southern zones.

Cloud cover on Tuesday will limit aftn highs to below normal
values in the upper 80s. As drier air and lower dewpoints begin
to advect into the region behind the front Tuesday night and
Wednesday, expect overnight lows a few degrees cooler, with
temperatures into the upper 60s acrs portions of cntl LA. Daytime
highs will rebound back to the lower 90s Wednesday aftn, but lower
humidities will keep things more comfortable.

24

LONG TERM [Thursday through Monday]...

At the beginning of the long-term period, our sfc front is progged
to be somewhere in the vicinity of the near shore coastal waters or
right along the coast with a slow inland drift progressing in
response to high pressure building east of the forecast area and
height falls developing aloft as a trof digs across the cntl CONUS.
Initially, much drier air is noted in forecast soundings with PWAT
values progged as low as 0.95 inches across the nrn zones before
they begin creeping upward on the developing srly flow. For these
reasons, best POPs for Thursday remain down near the coast although
slim POPs are in place for the nrn zones. Forecast highs remain
seasonal, but dewpoints in the 60s for much of the area will make it
feel much more pleasant than we've seen recently.

As the boundary slips north of the forecast area by Friday and
forecast soundings continue to indicate increasing moisture (PWATs
now roughly in the neighborhood of 1.6 inches), rain chances will
accordingly bump upward with the entire forecast area now in the
chance category for the afternoon hours. Highs nudge upward a
degree, but dewpoints will be on the climb, producing back into the
lower 100s for portions of the forecast area.

For the weekend, the area holds in a flat ridge aloft while forecast
soundings indicate the return of a very moist airmass (PWAT values
are progged to be back up around 2.0 inches). With mesoscale
features and a likely afternoon seabreeze being the main driving
forces for convective development, POPs remain consistent in the
chance to likely categories each day. With the enhanced cloud cover
and better rain chances, trimmed back blended maxes each day,
although highs will still be seasonable.

25

MARINE...
Light to ocnl moderate southwest to west winds can be expected
through Tuesday, with seas generally around 2 feet or less.
Scattered to numerous showers and tstms can be expected this
morning before decreasing by early aftn. Convection will again
increase this evening and overnight as a weak frontal boundary
inches closer to the coast. Showers and tstms will remain
widespread through Tuesday and possibly into Tuesday night as the
front stalls near the coast or just offshore. Convective coverage
will decrease/trend toward a more typical pattern from mid-week
onward.

Winds will shift more offshore Tuesday night, and persist from
Wednesday into Thursday as weak high pres builds south behind the
front. Onshore flow will return late in the week as the front
retreats back to the north.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  73  89  69 /  90  60  50  10
LCH  91  75  88  73 /  70  80  80  30
LFT  91  75  88  73 /  70  70  90  30
BPT  91  74  89  72 /  70  80  80  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 2, 5:01 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
501 AM CDT Mon Aug 2 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-031015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
501 AM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms can be expected
across coastal and southern Louisiana this morning. This activity
should decrease by early afternoon, with additional showers and
storms developing and becoming widespread from the Lakes region into
central Louisiana.

Some storms will be capable of producing heavy rainfall or very high
rainfall rates. Localized flooding of streets and low lying areas
will be possible, but more widespread flooding is not expected. WPC
has outlined much of the area in a Slight Risk for Excessive
Rainfall. No severe thunderstorms are expected, but stronger storms
will be capable of frequent lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The highest chances for showers and thunderstorms will shift to the
southern half of the area on Tuesday as a weak frontal boundary
slowly moves south through the area. Scattered showers and
thunderstorms can be expected elsewhere across the area. Some storms
will be capable of producing heavy rainfall on Tuesday, especially
over the southern half of the area. No severe thunderstorms are
expected at this time, although locally higher winds along with
frequent cloud-to-ground lightning will be possible with storms.

Rain chances then decrease for the mid to latter part of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-031015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
501 AM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected
this morning. Showers and storms will decrease by early afternoon,
then increase again this evening and overnight. No severe
thunderstorms are expected, but stronger storms will be capable of
frequent lightning, gusty winds, and locally higher seas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread shower and thunderstorm activity is expected Tuesday as a
weak frontal boundary stalls near the coast or just offshore.
Elevated rain chances will continue into Wednesday before trending
back to a more typical pattern through the latter part of the week.
Locally higher winds and seas along with frequent cloud-to-water
lightning can be expected with storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 10:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1044 AM CDT Mon Aug 2 2021

LAZ029-021615-
Avoyelles LA-
1044 AM CDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES PARISH
UNTIL 1115 AM CDT...

At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dupont, or near Moreauville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Simmesport, Moreauville, Bordelonville, Plaucheville, Dupont, Big
Bend and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3119 9168 3117 9168 3116 9170 3114 9172
      3112 9172 3110 9170 3109 9172 3107 9171
      3105 9172 3099 9178 3097 9181 3087 9180
      3085 9183 3085 9196 3119 9204 3120 9170
TIME...MOT...LOC 1544Z 267DEG 21KT 3099 9191

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:53 AM CDTSpecial Marine WarningLCH37 min
Aug 2, 2:17 PM CDTSpecial Weather StatementLCHAcadia, Allen43 min
Aug 2, 2:41 PM CDTSpecial Weather StatementLCHLafayette49 min
Aug 2, 3:25 PM CDTSpecial Weather StatementLCHSaint Martin50 min
Aug 2, 4:21 PM CDTSpecial Marine WarningLCH39 min
Aug 2, 2:23 PM CDTSpecial Weather StatementLCHTyler37 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.